Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 65, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 23, 2009, 3:57 PM EDT for Brevard County, Indian River County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2009, 3:57 PM EDT (19:57 UTC)
- Expired
- Jun 23, 2009, 5:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Indian River County, FL
The radar
The Melbourne radar (KMLB), 37 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:33 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 231957
SVRMLB
FLC009-061-232100-
/O.NEW.KMLB.SV.W.0065.090623T1957Z-090623T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
357 PM EDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BREVARD COUNTY IN FLORIDA
INDIAN RIVER COUNTY IN FLORIDA
* UNTIL 500 PM EDT.
* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTH OF BLUE CYPRESS LAKE...AND MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...GRANT...BAREFOOT BAY...MICCO...FELLSMERE...SEBASTIAN
INLET...VERO LAKE ESTATES...WABASSO...AND GIFFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2757 8035 2757 8073 2764 8076 2768 8085
2805 8086 2805 8058 2794 8052 2796 8051
2805 8056 2805 8054 2784 8042 2768 8036
2769 8035 2756 8033
TIME...MOT...LOC 1955Z 325DEG 20KT 2786 8076
$$
DWS2 follow-up statements
000
WWUS52 KMLB 232015
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT TUE JUN 23 2009
FLC009-061-232100-
/O.CON.KMLB.SV.W.0065.000000T0000Z-090623T2100Z/
INDIAN RIVER-BREVARD-
415 PM EDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN BREVARD AND INDIAN RIVER COUNTIES...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED JUST WEST OF PALM BAY...NEAR BLUE CYPRESS LAKE AND
FELLSMERE...TO NEAR VERO BEACH...MOVING SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE SEVERE STORMS. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EAST CENTRAL FLORIDA.
&&
LAT...LON 2757 8035 2757 8073 2764 8076 2768 8085
2805 8086 2805 8058 2794 8052 2796 8051
2805 8056 2805 8054 2784 8042 2768 8036
2769 8035 2756 8033
TIME...MOT...LOC 2011Z 325DEG 20KT 2778 8070
$$
DWS000
WWUS52 KMLB 232047
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
447 PM EDT TUE JUN 23 2009
FLC009-061-232100-
/O.CON.KMLB.SV.W.0065.000000T0000Z-090623T2100Z/
INDIAN RIVER-BREVARD-
447 PM EDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN BREVARD AND INDIAN RIVER COUNTIES...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DIME TO NICKEL SIZE HAIL...AND DAMAGING WIND GUSTS
APPROACHING 58 MPH. THE STORMS WERE LOCATED MAINLY OVER THE EXTREME
WESTERN PARTS OF THE STATED COUNTIES...IN PARTICULAR NEAR BLUE
CYPRESS LAKE. MOVEMENT WAS SOUTHEAST AT 25 MPH.
THIS WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A SEVERE
THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 9 PM. RESIDENTS SHOULD
REMAIN INFORMED AND LISTEN FOR ADDITIONAL WARNINGS INTO THE EARLY
EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AGAIN...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM
EDT TUESDAY EVENING FOR EAST CENTRAL FLORIDA.
&&
LAT...LON 2757 8035 2757 8073 2764 8076 2768 8085
2805 8086 2805 8058 2794 8052 2796 8051
2805 8056 2805 8054 2784 8042 2768 8036
2769 8035 2756 8033
TIME...MOT...LOC 2042Z 325DEG 20KT 2764 8059
$$
DWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:04 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 23, 3:04 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT TUE JUN 23 2009
...A FEW STRONG TO SEVERE STORMS POSSIBLE THROUGH THE EVENING HOURS
AND ALL OF EC FL UNDER A SEVERE THUNDERSTORM WATCH UNTIL 9 PM...
.DISCUSSION...
THRU TONIGHT/WED...ACTIVITY OVER INTERIOR SECTIONS PUTTING OUT
OUTFLOW AREA THAT WILL COLLIDE WITH EAST COAST SEA BREEZE/SFC
BOUNDARY. POTENTIAL FOR CELLS TO BECOME STRONG/SVR INTO THIS
EVENING. ALL OF EC FL UNDER SVR WATCH THROUGH 01Z. EVENTUALLY THE NE
FLOW AND LOWER PWAT AIR MASS WILL NUDGE INTO THE AREA FROM THE
NE...SO STORM CHANCES BECOMING MUCH LOWER LATE NIGHT INTO
WED...ESP NE SECTIONS.
THURS...MOISTURE BAND/REMNANT FRONTAL BOUNDARY BEGINS TO LIFT BACK
NORTHWARDS INTO CENTRAL FLORIDA AS A WEAK DISTURBANCE DEVELOPS ALONG
IT. 12Z RUNS KEEP THE DISTURBANCE A LITTLE WEAKER...AND FURTHER
SOUTH AND EAST THAN IN PREVIOUS RUNS...AND AS A RESULT THE BOUNDARY
IS SLOWER TO LIFT NORTHWARDS ON THURS. SOUTHERN SECTIONS OF THE CWA
WILL BE UNDER THE GREATEST INFLUENCE FROM THE BOUNDARY AS IT LIFTS
NORTHWARDS...BUT THE LATEST MODEL TRENDS WARRANT TAPERING POPS BACK
TO 30-40 PERCENT OVER THE CWA. THE NORTHERNMOST SECTION ACROSS
VOLUSIA AND LAKE WILL STILL BE CLOSER TO THE RETREATING DRY AIR AND
HAVE TAPERED POPS BACK FROM S TO N TO ISOLD AT 20 PERCENT.
TEMPS WILL BE CLOSER TO NORMAL ON THURS WITH
HIGHS IN THE LOW 90S INTERIOR/UPPER 80S DIRECTLY ALONG THE COAST.
MORE EXTENSIVE CLOUD COVER WILL KEEP TEMPS A DEGREE OR TWO COOLER
ACROSS OKEECHOBEE...MARTIN...AND ST LUCIE COUNTIES.
FRI-MON...FROM PREVIOUS DISCUSSION...HIGH PRESSURE RIDGE SOUTH OF
FLORIDA WILL BUILD NORTH FRI BUT LOOKS TO BE BLOCKED BY REINFORCING
TROUGH OVER THE EASTERN COAST REMAINING JUST SOUTH OF THE AREA
THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL KEEP A MORE
SOUTHWESTERLY FLOW OVER THE AREA AND WITH MOISTURE INCREASING OVER
THE AREA WILL INCREASE RAIN CHANCES WITH 40/50 POPS CURRENTLY IN THE
FORECAST FOR ALL OF EAST CENTRAL FLORIDA. TEMPS LOOK TO STAY NEAR
NORMAL THROUGH THE LONG TERM.
&&
.AVIATION...TEMPO REDUCTIONS TO MVFR/LCL IFR DUE TO TSRA. TSRA WILL
HAVE POTENTIAL FOR CONVECTIVE WIND GUSTS GREATER THAN 35 KNOTS.
ACTIVITY DECREASING IN COVERAGE AFT 01Z.
&&
.MARINE...MAIN CONCERN TO BOATERS INTO THIS EVENING WILL BE STRONG
TO SVR STORMS WITH SFC WND G35KT OR GREATER PSBL AND FQT CLOUD-
WATER LTG STRIKES. NO CONCERNS FROM WIND/SEAS OUTSIDE TSRA THRU WED.
NO MARINE CONCERNS EXPECTED FROM THURS INTO THE WEEKEND BEYOND ANY
SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE WATERS. E/SE WINDS
AROUND 10 KTS OR LESS EXPECTED WED AND THURS AND THEN BECOMING
MORE S/SW BY LATE FRI INTO SAT INCREASING TO AROUND 10-15 KTS
OFFSHORE. SEAS GENERALLY AROUND 1-2 FT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 90 73 92 / 20 0 10 20
MCO 75 93 73 93 / 20 20 10 20
MLB 73 89 74 89 / 20 20 10 20
VRB 74 90 75 89 / 30 20 10 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
&&
SHORT TERM/AVIATION...GLITTO
LONG TERM....MOSESHazardous weather outlook, Jun 23, 5:59 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 559 AM EDT TUE JUN 23 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 559 AM EDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A MID LEVEL IMPULSE PUSHING SOUTH TOWARD CENTRAL FLORIDA AND A SURFACE FRONTAL BOUNDARY APPROACHING FROM THE NORTHEAST WILL CONTRIBUTE TO A HIGHER COVERAGE OF STORMS TODAY...SOME OF WHICH MAY CONTAIN DAMAGING WINDS AND EXCESSIVE LIGHTNING STRIKES. STORM MOVEMENT WILL BE TOWARD THE SOUTH SOUTHEAST AT 25 TO 30 MPH. ...FLOOD IMPACT... LOCALLY HEAVY RAINS WILL PRODUCE A QUICK ONE TO TWO INCHES OF RAIN IN A FEW SPOTS CAUSING TEMPORARY FLOODING OF SOME ROADS AND LOW LYING AREAS. THIS IS MORE LIKELY TO OCCUR WHERE SOUTHWARD MOVING STORMS TRAIN OVER THE SAME AREAS. ...RIP CURRENT IMPACT... AN ELEVATED RISK OF RIP CURRENTS WILL EXIST AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS OVER THE ATLANTIC AND INTRACOASTAL WATERS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 35 KNOTS OR GREATER. COVERAGE IS EXPECTED TO BE HIGHER SOUTH OF THE CAPE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED LIGHTNING STORMS CAN BE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. KELLY
In the hours before
Local storm report, Jun 23, 12:56 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1256 PM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM TSTM WND DMG KISSIMMEE 28.30N 81.41W
06/23/2009 OSCEOLA FL BROADCAST MEDIA
TREE KNOCKED OVER INTO HOUSE NEAR JOHN YOUNG PARKWAY AND
PLEASANT HILL ROAD. MODERATE DAMAGE REPORTED TO
STRUCTURE. TIME ESTIMATED FROM RADAR. REPORT FROM CENTRAL
FLORIDA NEWS 13.
&&
ALMSpecial weather statement, Jun 23, 1:33 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 133 PM EDT TUE JUN 23 2009 FLZ058-231815- OKEECHOBEE- 133 PM EDT TUE JUN 23 2009 ...STRONG THUNDERSTORMS AFFECTING OKEECHOBEE COUNTY... AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG STORMS ALONG THE KISSIMMEE RIVER WEST OF FORT DRUM 10 MILES WEST OF FORT DRUM. THE STORMS WERE MOVING RAPIDLY SOUTHEAST AT 25 MPH AND WILL BE EFFECTING THE BASINGER AND OKEECHOBEE CITY AREAS THROUGH 230 PM THIS AFTERNOON. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
Special weather statement, Jun 23, 2:18 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 218 PM EDT TUE JUN 23 2009 FLZ053-058-231915- OKEECHOBEE-OSCEOLA- 218 PM EDT TUE JUN 23 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN OKEECHOBEE COUNTY... SOUTHERN OSCEOLA COUNTY... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 10 MILES SOUTH OF LAKE MARIAN...MOVING SOUTHEAST AT 20 MPH. THE STORM WILL AFFECT PORTIONS OF STATE ROAD 60 AND THE FLORIDA TURNPIKE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. MOSES
Local storm report, Jun 23, 2:26 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
226 PM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 SW OKEECHOBEE 27.23N 80.84W
06/23/2009 E0.70 INCH OKEECHOBEE FL LAW ENFORCEMENT
REPORTED BY OKEECHOBEE POLICE DEPARTMENT.
&&
JRCLocal storm report, Jun 23, 3:29 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD MELBOURNE 28.08N 80.61W
06/23/2009 BREVARD FL OTHER FEDERAL
MELBOURNE ATCT FAA REPORTED A BRIEF FUNNEL JUST NORTHWEST
OF THE MELBOURNE AIRPORT.
&&
MRTSpecial weather statement, Jun 23, 3:37 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 337 PM EDT TUE JUN 23 2009 FLZ047-053-054-232030- INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY- 337 PM EDT TUE JUN 23 2009 ...STRONG THUNDERSTORMS DEVELOPING OVER OSCEOLA...SOUTHERN BREVARD COUNTY...AND INDIAN RIVER COUNTIES... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 14 MILES NORTHEAST OF HOLOPAW TO VERO LAKE ESTATES...MOVING SOUTHEAST AT 25 TO 30 MPH. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. ALSO...AT 310 PM...A BRIEF FUNNEL CLOUD WAS REPORTED NEAR THE MELBOURNE INTERNATIONAL AIRPORT ...ALONG THIS DEVELOPING LINE OF STORMS. ADDITIONAL FUNNEL CLOUDS WILL BE POSSIBLE. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:32 PM EDT | Special Marine Warning | MLB | 118 min | |
| Jun 22, 10:25 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 50 min |
| Jun 22, 10:30 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 22, 11:26 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 23, 1:50 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 39 min |
| Jun 23, 2:16 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 59 min |
| Jun 23, 4:20 PM EDT | Special Marine Warning | MLB | 55 min | |
| Jun 23, 5:49 PM EDT | Areal Flood Advisory | MLB | Osceola | 116 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.